Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 240, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 2, 2014, 3:24 PM CDT for Henry County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2014, 3:24 PM CDT (20:24 UTC)
- Expired
- Oct 2, 2014, 4:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS53 KEAX 022024
SVREAX
MOC083-022100-
/O.NEW.KEAX.SV.W.0240.141002T2024Z-141002T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 400 PM CDT
* AT 320 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...WINDSOR...DEEPWATER...CALHOUN AND COAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3832 9403 3856 9368 3856 9353 3854 9351
3832 9351 3820 9391 3821 9394
TIME...MOT...LOC 2025Z 236DEG 37KT 3833 9387
HAIL...1.00IN
WIND...60MPH
$$
322 follow-up statements
374
WWUS53 KEAX 022042
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT THU OCT 2 2014
MOC083-022100-
/O.CON.KEAX.SV.W.0240.000000T0000Z-141002T2100Z/
HENRY MO-
342 PM CDT THU OCT 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HENRY
COUNTY UNTIL 400 PM CDT...
AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
CLINTON...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINDSOR AND CALHOUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3844 9385 3856 9368 3856 9353 3854 9351
3832 9351 3824 9378
TIME...MOT...LOC 2042Z 236DEG 37KT 3839 9364
HAIL...1.00IN
WIND...60MPH
$$
32751
WWUS53 KEAX 022056
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
356 PM CDT THU OCT 2 2014
MOC083-022106-
/O.EXP.KEAX.SV.W.0240.000000T0000Z-141002T2100Z/
HENRY MO-
356 PM CDT THU OCT 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY WILL
EXPIRE AT 400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3844 9385 3856 9368 3856 9353 3854 9351
3832 9351 3824 9378
TIME...MOT...LOC 2056Z 236DEG 37KT 3847 9349
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:48 PM CDT, 36 minutes earlier.
Area forecast discussion, Oct 2, 2:48 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 PM CDT Thu Oct 2 2014
.SHORT TERM...(This Evening through Friday Afternoon)
Issued at 248 PM CDT THU OCT 2 2014
The ongoing thunderstorms will continue this afternoon and early
evening ahead of a deep layer trough and an approaching cold front.
As of 19Z the cold front was just entering the northwest portion of
the CWA and slowly advancing eastward. The severe threat, hail and
wind, is very limited for our CWA and located across our far
southern counties along and south of a warm front. The front has
made very little northward progress due to reinforced cool air from
the morning/early afternoon convection to its north and thus it is
not expected to move much this afternoon. By later this evening the
warm sector will be shunted east with the passage of the
aforementioned cold front with much of the deeper convection east of
the CWA. There will be a low chance for post-frontal showers
and isolated elevated thunderstorms overnight tonight, but that
activity should not amount to much...per the HRRR and current 88D trends.
Near sunrise tomorrow a secondary cold front quickly moves in and
through the CWA behind the departing upper level trough. It will be rather
breezy behind the front with northwest winds gusting to as high as
30 MPH advecting much cooler and drier air. There will also be a
low chance pops for widely scattered showers...very hit or
miss...and diurnally driven.
.LONG TERM...(Friday Evening through Thursday)
Issued at 248 PM CDT THU OCT 2 2014
Any clouds lingering into Friday evening over central Missouri will
be fast to scatter out leaving clear skies overnight. This will set
the stage for one of the coldest nights of the season so far with
temperatures in the mid to upper 30s across much of the area. Some
guidance is bringing parts of northern Missouri down below freezing,
but this seems too cold since west winds should remain around 5 to 10
mph overnight. Coldest temperatures should be west of us, closer to
the low-level ridge axis. Could still see some patchy frost across
eastern KS into northern Missouri early Saturday morning particularly
in areas sheltered from a westerly wind.
This ridge axis will pass overhead on Saturday keeping temperatures
seasonably chilly with highs in the 50s. Southerly winds on the back
side of this feature will prevent Saturday night's temperatures from
getting much below 40 degrees while Sunday sees a nice warm up into
the upper 60s and lower 70s.
On Monday a very weak wave will rotate into the area on the back side
of a large Great Lakes upper trough. Could see a few showers from
this feature but overall precipitation chances are only 30 percent or
so. Once this passes through, slow height rises will build into the
Plains and allow temperatures to warm into the middle and upper 70s
by Weds and Thurs.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1217 PM CDT THU OCT 2 2014
There will be several more rounds of TSRA this afternoon that will
briefly lower VIS as they pass over the terminals. CIS should remain
IFR to perhaps low MVFR before a cold front moves through over the
next few hours. Behind the front current CIGS are IFR so I maintain
that into the evening before slow improvement tonight. Another cold
front arrives near sunrise tomorrow that will create breezy northwest
winds and a SCT-BKN cloud deck through much of the day.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 7 PM CDT this evening FOR KSZ057-060.
MO...FLASH FLOOD WATCH until 7 PM CDT this evening FOR MOZ033-040-
043>046-053-054.
&&
SHORT TERM...Pietrycha
LONG TERM...Hawblitzel
AVIATION...PietrychaHazardous weather outlook, Oct 2, 1:03 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT THU OCT 2 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 103 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL TRACK ACROSS NORTHERN AND CENTRAL MISSOURI THROUGH THE AFTERNOON ALONG A COLD FRONT. A FEW STORMS MAY BE STRONG OR SEVERE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS POSSIBLE FRIDAY NIGHT AND SATURDAY MORNING.
In the hours before
Special weather statement, Oct 2, 9:34 AM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 AM CDT THU OCT 2 2014
KSZ102-MOZ011-021515-
DONIPHAN KS-HOLT MO-
934 AM CDT THU OCT 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOLT AND NORTHERN
DONIPHAN COUNTIES UNTIL 1015 AM CDT...
AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIAWATHA...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HIGHLAND...WHITE CLOUD...FOREST CITY...OREGON...IOWA POINT AND
FANNING.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 68 AND 78.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4010 9506 4007 9506 4006 9505 3993 9500
3992 9500 3990 9499 3981 9495 3979 9534
4000 9534 4001 9532 4000 9531 4003 9535
4003 9540 4003 9539
TIME...MOT...LOC 1434Z 258DEG 35KT 3988 9554
32Special weather statement, Oct 2, 12:02 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 PM CDT THU OCT 2 2014
MOZ013-014-021>023-030-021730-
CALDWELL MO-CLINTON MO-DAVIESS MO-DE KALB MO-LIVINGSTON MO-RAY MO-
1202 PM CDT THU OCT 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAY...SOUTHWESTERN
LIVINGSTON...SOUTHEASTERN DEKALB...SOUTHERN DAVIESS...NORTHERN
CLINTON AND CALDWELL COUNTIES UNTIL 1230 PM CDT...
AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OSBORN TO 7 MILES
SOUTH OF CAMERON TO POLO...AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CAMERON...MAYSVILLE...HAMILTON...GALLATIN...OSBORN...KINGSTON...
COWGILL...BRAYMER...BRECKENRIDGE...KIDDER...WEATHERBY...WINSTON...
SANTA ROSA...LUDLOW...ALTAMONT...MOORESVILLE...LOCK SPRINGS AND
DAWN.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 42 AND 73.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3991 9380 3965 9357 3961 9367 3961 9376
3957 9376 3945 9408 3960 9430 3973 9460
3974 9460 4004 9418
TIME...MOT...LOC 1702Z 238DEG 36KT 3975 9439 3965 9419
3956 9405
32The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:08 PM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Oct 1, 8:08 PM CDT | River Flood Warning | EAX | Cooper | 59 hr |
| Oct 1, 8:08 PM CDT | River Flood Warning | EAX | Cooper | 68 hr |
| Oct 1, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 38 min |
| Oct 1, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 31 min |
| Oct 1, 9:58 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 6 hr |
| Oct 1, 10:08 PM CDT | Special Weather Statement | EAX | Ray | 52 min |
| Oct 1, 10:30 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 9 hr |
| Oct 1, 10:45 PM CDT | Special Weather Statement | EAX | Bates | 45 min |
| Oct 1, 11:00 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton | 9 hr |
| Oct 2, 12:12 AM CDT | Flash Flood Warning | EAX | Randolph | 8 hr |
| Oct 2, 12:22 AM CDT | Special Weather Statement | EAX | Cass | 38 min |
| Oct 2, 12:39 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 36 min |
| Oct 2, 4:44 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 57 hr |
| Oct 2, 6:20 AM CDT | Special Weather Statement | EAX | Atchison | 55 min |
| Oct 2, 7:00 AM CDT | Areal Flood Advisory | EAX | Cooper, Pettis | 6 hr |
| Oct 2, 8:02 AM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Randolph | 4 hr |
| Oct 2, 8:20 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 40 min |
| Oct 2, 8:46 AM CDT | River Flood Warning | EAX | Ray | 34 hr |
| Oct 2, 8:55 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 57 hr |
| Oct 2, 8:55 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 68 hr |
| Oct 2, 9:28 AM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Oct 2, 9:34 AM CDT | Special Weather Statement | EAX | Holt | 41 min |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 67 hr |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 3 days |
| Oct 2, 9:47 AM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Oct 2, 11:49 AM CDT | River Flood Warning | EAX | Clay, Ray | 33 hr |
| Oct 2, 11:49 AM CDT | River Flood Warning | EAX | Carroll | 54 hr |
| Oct 2, 12:02 PM CDT | Special Weather Statement | EAX | Caldwell, Daviess | 28 min |
| Oct 2, 12:30 PM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Platte, Ray | 3 hr |
| Oct 2, 4:04 PM CDT | Special Weather Statement | EAX | Saline | 26 min |
| Oct 2, 4:23 PM CDT | Special Weather Statement | EAX | Pettis | 22 min |
| Oct 2, 4:38 PM CDT | Special Weather Statement | EAX | Cooper | 37 min |
| Oct 2, 4:52 PM CDT | Special Weather Statement | EAX | Randolph | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.